Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 22, NWS Pueblo, CO

May 24, 2025Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 24, 2025, 9:03 PM MDT for Teller County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2025, 9:03 PM MDT (03:03 UTC)
Expired
May 24, 2025, 9:30 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Teller County, CO

The radar

The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:14 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 3.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5468 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WUUS55 KPUB 250303
SVRPUB
COC119-250330-
/O.NEW.KPUB.SV.W.0022.250525T0303Z-250525T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
903 PM MDT Sat May 24 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  West central Teller County in central Colorado...

* Until 930 PM MDT.

* At 903 PM MDT, a severe thunderstorm was located near Florissant,
  or 28 miles west of Colorado Springs, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  west central Teller County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 10517 3882 10516 3884 10533 3889 10533
TIME...MOT...LOC 0303Z 258DEG 12KT 3887 10535 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
947 
WWUS55 KPUB 250315
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
915 PM MDT Sat May 24 2025

COC119-250330-
/O.CON.KPUB.SV.W.0022.000000T0000Z-250525T0330Z/
Teller CO-
915 PM MDT Sat May 24 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR WEST CENTRAL TELLER COUNTY...

At 914 PM MDT, a severe thunderstorm was located near Florissant, or
25 miles west of Colorado Springs, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of west
central Teller County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3895 10517 3882 10516 3884 10527 3891 10528
TIME...MOT...LOC 0314Z 258DEG 12KT 3888 10530 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
447 
WWUS55 KPUB 250326
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
926 PM MDT Sat May 24 2025

COC119-250335-
/O.EXP.KPUB.SV.W.0022.000000T0000Z-250525T0330Z/
Teller CO-
926 PM MDT Sat May 24 2025

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TELLER COUNTY
WILL EXPIRE AT 930 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Colorado.

&&

LAT...LON 3895 10517 3882 10516 3884 10527 3891 10528
TIME...MOT...LOC 0325Z 258DEG 12KT 3889 10526 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:54 PM MDT, 9 minutes earlier. Its key messages:

  • Strong to severe thunderstorms possible through this evening for the Pikes Peak region, and potentially again tomorrow confined to the southeast mountains and adjacent valleys/portions of the I-25 corridor.
  • Scattered to numerous showers and thunderstorms again on Monday, though severe threat looks lower.
  • Active weather continues Tuesday through Saturday with daily chances for afternoon and evening showers and thunderstorms.
  • Temperatures will begin to warm from mid to late week, back into the 80s by Friday and Saturday.
Area forecast discussion, May 24, 8:54 PM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
854 PM MDT Sat May 24 2025

.KEY MESSAGES...

- Strong to severe thunderstorms possible through this evening
  for the Pikes Peak region, and potentially again tomorrow
  confined to the southeast mountains and adjacent
  valleys/portions of the I-25 corridor.

- Scattered to numerous showers and thunderstorms again on
  Monday, though severe threat looks lower.

- Active weather continues Tuesday through Saturday with daily
  chances for afternoon and evening showers and thunderstorms.

- Temperatures will begin to warm from mid to late week, back
  into the 80s by Friday and Saturday.

&&

.UPDATE...
Issued at 850 PM MDT Sat May 24 2025

Severe weather continues across portions of the plains this
evening, with activity regenerating over the Palmer Divide
affecting Teller and El Paso counties. This prompted the
extension of Severe Thunderstorm Watch 318 until 10 PM. In
addition, latest hi-res models are holding onto tracking storms
east-southeast through the remainder of the night, clipping
Kiowa County. Therefore, Severe Thunderstorm Watch 320 has been
issued for portions of the CO eastern plains, including Kiowa
County, through 4 AM, with the main threats being large hail and
strong winds.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 218 PM MDT Sat May 24 2025

Easterly upslope flow has advected 50 dew points westward into
the eastern slopes of the southeast mountains and plains, with
breaks in the clouds and sufficient heating yielding mixed layer
CAPE up to 1500 J/kg across the Pikes Peak region as of 19z.
CAMs and SSCRAM have been progressively showing higher
probabilities for one or two strong to severe storms over Teller
and El Paso counties where deep layer shears are running 40-50
kts. Severe thunderstorms look likely, though majority of the
models play the highest probabilities along the northern Teller
and Northern El Paso county line. Given strong southeast upslope
flow gusting to 25 kts and surface temperatures in the 70s,
think lift is conceptually sufficient to break through the
remainder of the cap across El Paso and eastern Teller counties.
Straight line hodographs suggest splitting supercell storm
modes, however, any deviant southeasterly storm motions, which
could tap richer theta-e air feeding into this region could
enhance low level hodograph curvatures. So isolated tornadoes
are very much plausible. Otherwise, hail up to 2 inches in
diameter (or a slightly larger) and wind gusts up to 65 mph will
be the more dominant risks into the evening. Severe
thunderstorm watch 318 has already been issued and continues
through 8 PM.

Will also need to watch locations to the south, including eastern
Fremont and Pueblo counties closely, though these areas look to stay
more capped.

Farther east across the plains, the airmass gets progressively more
capped with a lower 80 degree convective temperature required to
break through. With lack of a strong shortwave, strong to severe
thunderstorms look even less likely to occur east of the I-25
corridor counties, unless we can get sufficient forcing from a low
level jet later tonight. For now, this looks more like a broad
overrunning case as the upper trough approaches tonight.  Stratus
will redevelop and spread westward across the plains into the lower
eastern slopes of the mountains with widespread showers and drizzle
developing after midnight. Farther east, there could be sufficient
overrunning to release some elevated CAPE and produce some embedded
convective elements/thunder.  Will allow pops to increase overnight
across the plains as NBM suggest but will cap most areas in the
scattered category.

Tomorrow looks cooler with clouds more likely to persist across the
southeast mountains and plains through Sunday.  Where they do clear
along the eastern mountains and adjacent valleys, CAPE of up to 1500
J/kg and deep layer shears of 50+ kts may support one or two strong
to severe storms.  Think the risk area will be in a narrow ribbon
over the southeast mountains and adjacent lower elevations with
locations like the Wet Mountain Valley and Fremont county having the
greatest severe thunderstorm potential. Large hail and damaging
winds look like the primary risks for now. Once storms move eastward
into the plains, storm strengths should decrease as they encounter
cooler, more stable air.  High temperatures on Sunday will stay in
the low to mid 60s across the plains.

For the western areas it will continue dry and breezy for the
western mountains and interior valleys through the 24 hour period.
There may be a better chance for showers and thunderstorms across
northern portions of the San Luis Valley and Chaffee and Lake
counties on Sunday as some low level moisture penetrates westward.
Temperatures will cool off a couple degrees as the upper trough
approaches out west.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 218 PM MDT Sat May 24 2025

Upslope on the plains deepens again Sunday night, reinforced by
outflows from nrn Colorado evening convection. Expect widespread
low clouds/drizzle/showers along and east of the mountains
through the night as a result, with perhaps an isolated
thunderstorm possible on the plains where some weak elevated
instability develops. Overall, best forcing for precip looks
mostly north of the area, with grids showing a rather high
pop/low qpf set-up across the eastern mountains and plains.

Upper trough drifts eastward through Colorado on Monday,
leading to moderate instability(CAPE 500-1000 J/KG)/steep lapse
rates with cold pool aloft, but less in the way of shear (0-6km
shear around 30 kts) as stronger low/mid level flow is pushed
south and east of the area. As a result, storm coverage Monday
afternoon/evening will increase across the region, especially
mountains and I-25 corridor where instability will be greatest,
lesser chances over the far sern plains where persistent low
clouds and cool temps will limit storm strength/coverage.
Sounding profile hints at storms on Monday potentially producing
large amounts of small hail, with lack of shear/modest instability
tending to limit hail size.

Upper forcing weakens Tue with brief short wave ridge developing
across Colorado behind departing trough. Still plenty of
moisture and instability left-over across the area in the
afternoon however, and expect scattered showers/thunderstorms
initially developing over the mountains, then drifting across
lower elevations by late day. Severe storms not expected, but
some small hail and local downpours likely. Unsettled weather
persists through the rest of the week into the next weekend, as
weak western U.S. upper trough drifts toward the region and
moisture remains in place, and expect afternoon/evening
thunderstorms each day. Temps will eventually warm back toward
seasonal levels as mid level temps warm slightly, though any
significant early summer heat looks to hold off at least another
weak.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 532 PM MDT Sat May 24 2025

At KALS, VFR the next 24 hrs. Low risk of a vcsh after 17z Sun,
but chance is too low to include in the taf at this point. Gusty
sw winds will gradually diminish this evening, then return after
18z Sun, gusting 20-25 kts.

At KCOS, low risk of a tsra 01z-06z, as activity along the
Palmer Divide eventually pushes south. After 06z, IFR cigs/vis
with -dz/fg develop, continuing until 16z-18z Sun. Cigs then
slowly improve to MVFR during Sun afternoon, with a prob30 for
showers after 21z.

At KPUB, very low risk (10-20 percent) of a tsra this evening,
too low to include in the taf at this point, but will monitor
radar trends for any local development. After 05z-07z IFR cigs/vis
with -dz/fg develop, continuing until 16z-18z Sun, then slowly
improving to MVFR Sun afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MOORE
SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...PETERSEN
Hazardous weather outlook, May 24, 1:16 PM MDT, 7 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
116 PM MDT Sat May 24 2025

COZ058>089-093>099-251930-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
116 PM MDT Sat May 24 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will be possible this afternoon and
evening, mainly along the Palmer Divide and eastern mountains, as
well as the eastern plains north of Highway 50. Some storms may
become strong to severe, with the best chances of severe storms over
El Paso and Teller Counties.

Stronger storms will be capable of producing hail up to 2 inches
in diameter, gusty outflow winds to 60 mph, and frequent
lightning. An isolated tornado is possible, especially across
northern and eastern El Paso County.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Daily afternoon and evening showers and thunderstorms will be
possible Sunday through Friday. Storms will initiate over the
higher terrain, and track south and east across the Plains during
the evening. A few storms could be strong to severe on Sunday with
large hail and damaging winds possible, especially over and near
the southeast mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Local storm report, May 24, 4:20 PM MDT, 4 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
420 PM MDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     Hail             Palmer Lake             39.12N 104.91W
05/24/2025  M1.25 Inch       El Paso            CO   CO-OP Observer

&&
Local storm report, May 24, 5:31 PM MDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
531 PM MDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     Hail             4 NE Peyton             39.07N 104.42W
05/24/2025  E1.25 Inch       El Paso            CO   Public

&&
Local storm report, May 24, 5:50 PM MDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
550 PM MDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Hail             5 N Peyton              39.11N 104.48W
05/24/2025  M1.00 Inch       El Paso            CO   NWS Employee

&&
Local storm report, May 24, 6:30 PM MDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
630 PM MDT Sat May 24 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Hail             2 NNE Monument          39.13N 104.86W
05/24/2025  M1.00 Inch       El Paso            CO   Trained Spotter

0408 PM     Hail             Palmer Lake             39.12N 104.91W
05/24/2025  M1.25 Inch       El Paso            CO   CO-OP Observer

0520 PM     Hail             5 N Peyton              39.11N 104.48W
05/24/2025  M1.00 Inch       El Paso            CO   NWS Employee

0525 PM     Hail             4 NE Peyton             39.07N 104.42W
05/24/2025  E1.25 Inch       El Paso            CO   Public

&&
Special weather statement, May 24, 7:30 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
730 PM MDT Sat May 24 2025

COZ085-250200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
730 PM MDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EL PASO COUNTY
THROUGH 800 PM MDT...

At 730 PM MDT, Doppler radar was tracking a strong thunderstorm near
Fountain, or 13 miles south of Colorado Springs, moving northeast at
30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fountain, Security-Widefield, and Colorado Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Colorado.

&&

LAT...LON 3858 10481 3864 10487 3881 10460 3867 10448
TIME...MOT...LOC 0130Z 240DEG 24KT 3864 10476

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, May 24, 8:55 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
855 PM MDT Sat May 24 2025

COZ081-250330-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
855 PM MDT Sat May 24 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL TELLER COUNTY
THROUGH 930 PM MDT...

At 855 PM MDT, Doppler radar was tracking a strong thunderstorm near
Florissant, or 27 miles west of Colorado Springs, moving east at 5
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Teller
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
central Colorado.

&&

LAT...LON 3893 10523 3881 10524 3883 10533 3887 10533
      3890 10532
TIME...MOT...LOC 0255Z 266DEG 6KT 3886 10534

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
May 24, 8:55 PM MDTSpecial Weather StatementPUBTeller35 min
May 24, 9:29 PM MDTSpecial Weather StatementPUBTeller31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.